MAUDE Adverse Event Report: EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER

EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER
Model Number IPN046313
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Happened in the maternity department.On the same night, from the (b)(6) 2021, there were the occurrence of a similar incident with 5 different female patients.The doctor involved is accustomed to using these epidural catheters.The catheters had been checked and tested before insertion.The insertion was performed with success.When the treatment was infused there were leaks of the liquid infused after 1 hour to 1 hour 30 minutes after starting.Consequence: 2 different options were taken/observed according to the patients: the catheter was removed, and another catheter was inserted; the treatment was inefficient.
 
Event or Problem Description
Happened in the maternity department.On the same night, from the (b)(6) to (b)(6) 2021, there were the occurrence of a similar incident with 5 different female patients.The doctor involved is accustomed to using these epidural catheters.The catheters had been checked and tested before insertion.The insertion was performed with success.When the treatment was infused there were leaks of the liquid infused after 1 hour to 1 hour 30 minutes after starting.Consequence: 2 different options were taken/observed according to the patients: the catheter was removed, and another catheter was inserted; the treatment was inefficient.
 
Additional Manufacturer Narrative
(b)(4).A device history record review was performed on the epidural catheter with no relevant findings.The customer reported the catheter was leaking.The customer returned one sealed representative kit from the same lot # as reported on the complaint ((b)(4)) for investigation (reference files (b)(4)).The actual complaint sample was not returned.The returned kit was opened and the epidural catheter and snaplock assembly were removed and visually examined.Visual examination of the catheter and snaplock revealed they both appear typical with no observed defects or anomalies.The customer also provided photos that appears to show a leaking catheter.(reference files (b)(4).).Functional inspection was performed on the returned sample.A functional leak test was performed per (b)(4) section 7.5; rev.9 using the returned catheter and snaplock assembly with the lab leak tester ((b)(4)).The proximal end of the catheter was inserted into the snaplock assembly until it bottomed out and the components were locked.The catheter was confirmed to be secured by tugging gently.The components were then connected to the lab leak tester and the pressure was increased to 10 psi to establish flow.The distal end of the catheter was then capped off and the pressure was increased to 25 psi for 30 seconds (stopwatch: (b)(4)).No leak was observed.A corrective action is not required at this time as the complaint could not be confirmed based upon the information provided and without the actual complaint sample.The representative sample received was functionally tested and visually inspected with no issue found.The reported complaint of the catheter leaking could not be confirmed based on the sample received.The actual complaint sample was not returned; only a representative sample was received.A device history record review was performed on the catheter with no relevant findings.The returned catheter passed a leak test.A potential root cause could not be determined based upon the information provided or without the actual complaint sample.No further action is required at this time.

Brand Name
EPIDURAL CATHETERIZATION SET
Common Device Name
ANESTHESIA CONDUCTION CATHETER
MDR Report Key12533330
Report Number3006425876-2021-00892
Device Sequence Number1296349
Product Code BSO
UDI-Device Identifier40801902062510
UDI-Public40801902062510
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2023
Device Model NumberIPN046313
Device Catalogue NumberJC-05400-DCS
Device Lot Number71F21C3496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date10/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1